Skip to main content
Log in

The first integral method and some nonlinear models

  • Published:
Computational and Applied Mathematics Aims and scope Submit manuscript


In this article, first integral method [Ref. : Feng. Z., Journal of Physics A: Mathematical and General, 35(2002), 343–349] is used to find exact solutions of some nonlinear partial differential equations. It is applied to find exact solutions to a variant Boussinesq equation, the extended modifed Korteweg-de Vries equation and the Kudryashov–Sinel’shchikov equation. The properties of solutions are then discussed and plotted by using suitable values of the parameters involved. Shock wave-like solutions for variant Boussinesq and extended mKdv equations are found. For the Kudryashov–Sinel’shchikov equation one singular and two exponential solutions are obtained.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5
Fig. 6
Fig. 7
Fig. 8
Fig. 9
Fig. 10

Similar content being viewed by others


  • Daoui AK, Triki H, Mirzazadeh M, Biswas A (2014) Solitary waves, shock waves and singular solitons of Gardener’s equation for shallow water dynamics. Acta Phys Pol B 45:1135–1145

    Article  Google Scholar 

  • Drazin PG, Johnson RS (1989) Soliton. Cambridge University Press, Cambridge

  • Feng Z (2002) The first integral method to study the Burgers–Korteweg–de Vries equation. J Phys A Math Gen 35:343–349

    Article  MathSciNet  Google Scholar 

  • Goriely A (2001) Integrability and nonintegrability of dynamical systems. World Scientific Publishing, Singapore

  • He Y, Li S, Long Y (2013) Exact solutions of the Kudryashov–Sinel’shchikov equation using the multiple \(G^{\prime }/G\) expansion method. Math Probl Eng 708049

  • Hirota R (1985) Classical Boussinesq equation is a reduction of the modified KP equation. J Phys Soc Jpn 54:2409–2415

    Article  MathSciNet  Google Scholar 

  • Hosseini K, Ansari R, Gholamin P (2012) Exact solutions of some nonlinear systems of partial differential equations by using the first integral method. J Math Anal Appl 387:807–814

    Article  MathSciNet  Google Scholar 

  • Hosseini K, Mirzazadeh M, Gómez-Anguilar JF (2020) Soliton solutions of the Sasa-Satsuma equation in the monomode optical fibers including the beta-derivatives. Optik 224:165425

    Article  Google Scholar 

  • Hosseini K, Mirzazadeh M, Vahidi J, Asghari R (2020) Optical wave structures to the Fokas–Lenells equation. Optik 207:164450

    Article  Google Scholar 

  • Hydon PE (2000) Symmetry methods for differential equations. Cambridge University Press, Cambridge

  • Jabbari A, Kheiri H, Bekir A (2014) Analytical solution of variant Boussinesq equations. Math Methods Appl Sci 37:931–936

    Article  MathSciNet  Google Scholar 

  • Kudryashov NA (2000) Method for finding highly dispersive optical solitons of nonlinear differential equations. Optik 206:193550

    Google Scholar 

  • Kudryashov NA, Sinel’shchikov DI (2010) Nonlinear waves in liquids with gas bubbles with account of viscosity and heat transfer. Fluid Dyn 45:96–112

    Article  MathSciNet  Google Scholar 

  • Liu H, Li J (2010) Lie symmetry analysis and exact solutions for the extended mK-dV equation. Acta Appl Math 109:1107–1119

    Article  MathSciNet  Google Scholar 

  • Lu D, Liu C (2010) A sub-ODE method for generalized Gardner and BBM equation with nonlinear terms of any order. Appl Math Comput 217:1404–1407

    MathSciNet  MATH  Google Scholar 

  • Ma H, Zhang Z, Deng A (2012) A new periodic solution to Jacobi elliptic functions of MKdV equation and BBM equation. Acta Math Appl Sin English Ser 28:409–415

    Article  MathSciNet  Google Scholar 

  • Maitra S, Ghosh A, Roy Chowdhury A (2019) Exact solutions and symmetry analysis of a new equation invariant under scaling of dependent variable. Phys Script 94(085212)

  • Malfliet W, Hereman W (1996) The tanh method: I. Exact solutions of nonlinear evolution and wave equations. Phys Scr 54(563–568):563

    Article  MathSciNet  Google Scholar 

  • Manafian J, Lakestani M (2017) A new analytical approach to solve some fractional-order partial differential equation. Indian J Phys 91:243–258

    Article  Google Scholar 

  • Randruut M (2011) On the Kudryashov–Sinel’shchikov equation for waves in bubbly liquids. Phys Lett A 375:3687–3692

    Article  Google Scholar 

  • Raslan KR (2008) The first integral method for solving some important nonlinear partial differential equations. Nonlinear Dyn 53:281–286

    Article  MathSciNet  Google Scholar 

  • Ryabov PN (2010) Exact solutions of the Kudryashov–Sinel’shchikov equation. Appl Math Comput 217:3585–3590

    MathSciNet  MATH  Google Scholar 

  • Sachs RL (1988) On the integrable variant of the Boussinesq system: Painlevé property, rational solutions, a related many body system and equivalence with the AKNS hierarchy. Physica D 30:1–27

    Article  MathSciNet  Google Scholar 

  • Taghizadeh N, Mirzazadeh M, Farahrooz F (2011) Exact solutions of the nonlinear Schrödinger equation by the first integral method. J Math Anal Appl 374:549–553

    Article  MathSciNet  Google Scholar 

  • Taghizadeh N, Mirzazadeh M, Farahrooz F (2011) Exact soliton solutions of the modified KdV–KP equation and the Burgers–KP equation by using the first integral method. Appl Math Model 35:3991–3997

    Article  MathSciNet  Google Scholar 

  • Taghizadeh N, Mirzazadeh M, Tascan F (2012) The first-integral method applied to the Eckhaus equation. Appl Math Lett 25:798–802

    Article  MathSciNet  Google Scholar 

  • Wang M (1995) Solitary wave solutions for the variant Boussinesq equations. Phys Lett A 199:169–172

    Article  MathSciNet  Google Scholar 

  • Wang M, Zhou Y, Li Z (1996) Application of a homogeneous balance method to exact solutions of nonlinear equations in mathematical physics. Phys Lett A 216(1–5):67–75

    Article  Google Scholar 

  • Wazwaz AM (2004) A Sine–Cosine method for handling nonlinear wave equations. Math Comput Modell 40(5–6):499–508

    Article  MathSciNet  Google Scholar 

Download references


Arindam Ghosh is grateful to MHRD, Govt. of India for their financial support in this research work.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Arindam Ghosh.

Ethics declarations

Data availability statement

The data that supports the findings of this study are available within the article [and its supplementary material].

Additional information

Communicated by Corina Giurgea.

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Ghosh, A., Maitra, S. The first integral method and some nonlinear models. Comp. Appl. Math. 40, 79 (2021).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • DOI:


Mathematics Subject Classification